Alert archive / New York / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 66, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 25, 2017, 7:09 PM EDT for Madison County, Oneida County, Otsego County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2017, 7:09 PM EDT (23:09 UTC)
- Expired
- Jun 25, 2017, 7:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, NY, Oneida County, NY, Otsego County, NY
The radar
The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
298
WUUS51 KBGM 252309
SVRBGM
NYC053-065-077-252345-
/O.NEW.KBGM.SV.W.0066.170625T2309Z-170625T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
709 PM EDT SUN JUN 25 2017
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
South central Oneida County in central New York...
North central Otsego County in central New York...
East central Madison County in central New York...
* Until 745 PM EDT
* At 708 PM EDT, a severe thunderstorm was located over Solsville, or
7 miles north of Hamilton, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated. Rotation also indicated in the storm.
IMPACT...Minor hail damage to vehicles is possible. Expect wind to
cause damage to trees, and power lines.
* This severe thunderstorm will be near,
Waterville around 720 PM EDT.
Brookfield and Clayville around 725 PM EDT.
Bridgewater and Unadilla Forks around 730 PM EDT.
West Winfield and Leonardsville around 735 PM EDT.
Exeter Center around 745 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4274 7506 4288 7562 4303 7557 4299 7521
4288 7520 4288 7521 4286 7520 4286 7514
4291 7510 4287 7501
TIME...MOT...LOC 2308Z 283DEG 32KT 4293 7549
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
MDP2 follow-up statements
728
WWUS51 KBGM 252333
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
733 PM EDT SUN JUN 25 2017
NYC053-252343-
/O.CAN.KBGM.SV.W.0066.000000T0000Z-170625T2345Z/
Madison NY-
733 PM EDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MADISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4280 7504 4284 7525 4287 7525 4287 7539
4301 7539 4299 7522 4288 7520 4287 7521
4286 7520 4286 7514 4291 7510 4287 7501
TIME...MOT...LOC 2333Z 283DEG 32KT 4288 7519
$$
NYC065-077-252345-
/O.CON.KBGM.SV.W.0066.000000T0000Z-170625T2345Z/
Oneida NY-Otsego NY-
733 PM EDT SUN JUN 25 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTH CENTRAL ONEIDA AND NORTHWESTERN OTSEGO COUNTIES...
At 733 PM EDT, a severe thunderstorm was located over West Winfield,
or 11 miles southwest of Ilion, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees, and power lines.
Locations impacted include...
Paris, Waterville, West Winfield, Bridgewater, Clayville and Hubbard
Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4280 7504 4284 7525 4287 7525 4287 7539
4301 7539 4299 7522 4288 7520 4287 7521
4286 7520 4286 7514 4291 7510 4287 7501
TIME...MOT...LOC 2333Z 283DEG 32KT 4288 7519
HAIL...<.75IN
WIND...60MPH
$$
MDP962
WWUS51 KBGM 252343
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
743 PM EDT SUN JUN 25 2017
NYC065-077-252352-
/O.EXP.KBGM.SV.W.0066.000000T0000Z-170625T2345Z/
Oneida NY-Otsego NY-
743 PM EDT SUN JUN 25 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ONEIDA AND
NORTHWESTERN OTSEGO COUNTIES WILL EXPIRE AT 745 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and is exiting the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 4280 7504 4284 7525 4287 7525 4287 7539
4301 7539 4299 7522 4288 7520 4287 7521
4286 7520 4286 7514 4291 7510 4287 7501
TIME...MOT...LOC 2342Z 283DEG 32KT 4286 7508
$$
MDPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:43 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Jun 25, 2:43 PM EDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 243 PM EDT Sun Jun 25 2017 .SYNOPSIS... The chance for showers and thunderstorms will prevail in the forecast through Tuesday with cooler than normal temperatures. Dry weather is expected to briefly return on Wednesday. The next system to follow will soon move into the are on Thursday and the chance for precipitation will last through the weekend. && .NEAR TERM /THROUGH MONDAY/... 230 PM EDT Update... Some showers and a few thunderstorms have developed across the area this afternoon. Expect coverage to increase across the area as we are in an unstable atmosphere and steep lapse rates are present as the airmass is cool aloft. A shortwave trough west of the region is also aiding in development. Showers/thunderstorms should decrease in coverage near 00Z tonight, as this activity is mostly diurnally driven. The trough will move across the region after 00Z and push a weak sfc cold front across NY/PA and push cooler air aloft. Weak lake enhancement showers will develop in its wake as 850MB temps fall to near 5/6 deg C. These may linger through the night. Temps Sunday night/Monday morning are expected to fall into the uppr 40s/ low 50s. Monday, the trend continues with unsettled weather as yet another shortwave is expected to swing across the region. Very similar conditions on Monday as today. Steep lapse rates, summer sun, embedded shortwaves, cool air aloft and SW flow aloft will all result in the chance for scattered showers and thunderstorms. The mostly likely area to see showers will be over the Finger Lakes region. Temps are expected to rise into the mid/upper 60s over central NY and uppr 60s/low 70s over NEPA Monday afternoon. Precip should end after sunset and temps are expected to fall into the uppr 40s/low 50s by Tues morning. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... Upper wave and surface front will sweep through the area on Tuesday triggering showers and thunderstorms. Best chance will be over the NY counties, nearer the upper support. Ridge at the surface and aloft builds in for Wednesday bringing drier air. Not a lot of cold air advection behind Tuesday's front so temperatures on Wednesday will be driven by heating and may be a few degrees warmer. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Near zonal flow will quickly flatten the upper ridge and push the surface ridge east on Thursday. Approaching surface low and upper wave will cause showers to break out over western NY Thursday afternoon, but should hold off in our forecast area. Showers and psbl thunderstorms break out Thursday night as the system pushes in. Boundary looks like it may stall near the area Friday and be the focus of continued showers and storms into Saturday. Late Saturday, fast flow pushes yet another system into the area enhancing the chance for showers and storms through the end of the period. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR cu field will continue through the afternoon as the summer sun has arrived. Scattered showers and thunderstorms are likely at all taf sites as an unstable atmosphere is present. ATTM confidence is too low to place TSRA in TAF, thus left out for now. Small hail is possible in all storms. Ceilings are expected to remain VFR through the period and may become SCT after sunset. Another storm system will move into the region tomorrow bringing additional chance for rain tomorrow morning. Winds will be W/NW and breezy at 6 to 15 knots with gusts up to 25 this afternoon, becoming light and variable after sunset. Winds will become SW around 5 to 10 knots Monday morning. Outlook... Monday - Tuesday...Mostly VFR, but restrictions are possible with occasional showers and thunderstorms. Wednesday...VFR. Thursday & Friday...Restrictions likely in showers and thunderstorms. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...KAH NEAR TERM...KAH SHORT TERM...DGM LONG TERM...DGM AVIATION...KAH
Hazardous weather outlook, Jun 25, 2:49 PM EDT, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 249 PM EDT Sun Jun 25 2017 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-261900- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 249 PM EDT Sun Jun 25 2017 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 5:43 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Binghamton NY
543 PM EDT SUN JUN 25 2017
NYZ023-025-252215-
Schuyler NY-Tompkins NY-
543 PM EDT SUN JUN 25 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHEASTERN SCHUYLER AND
NORTHWESTERN TOMPKINS COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burdett, or near Watkins Glen, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ithaca, Hector, Cayuga Heights, Lansing, Enfield, Trumansburg,
Burdett, Reynoldsville, Taughannock Falls and Mecklenburg.
LAT...LON 4246 7692 4247 7689 4248 7690 4253 7690
4255 7674 4255 7659 4256 7661 4258 7648
4237 7647 4240 7692
TIME...MOT...LOC 2143Z 267DEG 23KT 4244 7686
RRMSpecial weather statement, Jun 25, 6:00 PM EDT, 1 hour 9 minutes before
Special Weather Statement National Weather Service Binghamton NY 600 PM EDT SUN JUN 25 2017 NYZ023>025-055-252230- Chemung NY-Schuyler NY-Tioga NY-Tompkins NY- 600 PM EDT SUN JUN 25 2017 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SCHUYLER... NORTHEASTERN CHEMUNG...NORTHWESTERN TIOGA AND SOUTHERN TOMPKINS COUNTIES UNTIL 630 PM EDT... At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over Monterey, or 9 miles southwest of Watkins Glen, moving east at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newfield, Danby, Caroline, Catharine, Montour Falls, Candor, Spencer, Odessa, Cayuta and Millport. LAT...LON 4227 7685 4240 7682 4242 7627 4217 7629 TIME...MOT...LOC 2159Z 277DEG 31KT 4233 7703 MDP
Special weather statement, Jun 25, 6:23 PM EDT, 46 minutes before
Special Weather Statement National Weather Service Binghamton NY 623 PM EDT SUN JUN 25 2017 NYZ018-036-037-252300- Onondaga NY-Southern Oneida NY-Madison NY- 623 PM EDT SUN JUN 25 2017 ...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN ONEIDA... NORTHWESTERN MADISON AND EAST CENTRAL ONONDAGA COUNTIES UNTIL 700 PM EDT... At 623 PM EDT, Doppler radar was tracking a strong thunderstorm over Kirkville, or 7 miles east of Syracuse, moving east at 40 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sullivan, Oneida, Lenox, Verona, Chittenango, Canastota, Manlius, Fayetteville, Minoa and East Syracuse. LAT...LON 4297 7604 4313 7606 4317 7548 4290 7549 TIME...MOT...LOC 2223Z 270DEG 34KT 4305 7600 RRM
Special weather statement, Jun 25, 6:25 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Binghamton NY
625 PM EDT SUN JUN 25 2017
NYZ025-044-055-056-252300-
Cortland NY-Tioga NY-Broome NY-Tompkins NY-
625 PM EDT SUN JUN 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...NORTHWESTERN
BROOME...SOUTHERN CORTLAND...NORTHERN TIOGA AND EASTERN TOMPKINS
COUNTIES UNTIL 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dryden to near Spencer. Movement was east at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Johnson City, Maine, Danby, Caroline, Virgil, Dryden, Nanticoke,
Berkshire, Richford and Cincinnatus.
LAT...LON 4255 7637 4255 7587 4237 7586 4210 7596
4223 7654 4227 7654
TIME...MOT...LOC 2225Z 276DEG 30KT 4249 7633 4225 7647
MDPSpecial weather statement, Jun 25, 6:54 PM EDT, 15 minutes before
Special Weather Statement National Weather Service Binghamton NY 654 PM EDT SUN JUN 25 2017 NYZ044-045-055-056-252330- Chenango NY-Cortland NY-Tioga NY-Broome NY- 654 PM EDT SUN JUN 25 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN BROOME...SOUTHEASTERN CORTLAND...EAST CENTRAL TIOGA AND SOUTHERN CHENANGO COUNTIES UNTIL 730 PM EDT... At 653 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Marathon to near Newark Valley. Movement was east at 35 mph. Wind gusts of 40 to 50 mph will be possible with these storms. This is strong enough to cause minor tree damage such as broken branches as well as a few power outages. Locations impacted include... Binghamton, Johnson City, Maine, Guilford, Nanticoke, Coventry, Port Dickinson, Greene, Oxford and Bainbridge. LAT...LON 4206 7559 4217 7619 4250 7601 4248 7540 TIME...MOT...LOC 2253Z 275DEG 32KT 4248 7599 4217 7617 MDP
Special weather statement, Jun 25, 6:58 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Binghamton NY
658 PM EDT SUN JUN 25 2017
NYZ036-037-046-252330-
Otsego NY-Southern Oneida NY-Madison NY-
658 PM EDT SUN JUN 25 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN ONEIDA...
NORTHWESTERN OTSEGO AND CENTRAL MADISON COUNTIES UNTIL 730 PM EDT...
At 657 PM EDT, Doppler radar was tracking a strong thunderstorm over
Stockbridge, or 7 miles south of Oneida, moving east at 35 mph.
Half inch hail and strong wind gusts will be possible with this
storm.
Locations impacted include...
Oneida, Paris, Hamilton, Brookfield, Morrisville, Stockbridge,
Augusta, Clinton, Waterville and West Winfield.
LAT...LON 4304 7522 4290 7520 4288 7520 4288 7521
4286 7520 4285 7516 4277 7518 4289 7573
4306 7569
TIME...MOT...LOC 2257Z 280DEG 30KT 4297 7562
RRMThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:25 PM EDT | Special Weather Statement | BGM | Onondaga | 35 min |
| Jun 25, 5:43 PM EDT | Special Weather Statement | BGM | Tompkins | 32 min |
| Jun 25, 6:00 PM EDT | Special Weather Statement | BGM | Tioga | 30 min |
| Jun 25, 6:23 PM EDT | Special Weather Statement | BGM | Madison | 37 min |
| Jun 25, 6:25 PM EDT | Special Weather Statement | BGM | Tioga | 35 min |
| Jun 25, 6:54 PM EDT | Special Weather Statement | BGM | Broome, Chenango | 36 min |
| Jun 25, 6:58 PM EDT | Special Weather Statement | BGM | Madison | 32 min |
| Jun 25, 7:35 PM EDT | Special Weather Statement | BGM | Chenango | 40 min |
Nearby
Severe Thunderstorm Warnings in New York, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.